| Make foodmate.com your Homepage | Wap | Archiver
Advanced Top
Search Promotion
Search Promotion
Post New Products
Post New Products
Business Center
Business Center
 
Current Position:Home » News » Recalls & Alerts » Alerts & Food Safety » Topic

FDA Warns Consumers About Adverse Events Associated with Limbrel, a Dietary Supplement

Zoom in font  Zoom out font Published: 2017-12-07  Views: 7
Core Tip: The FDA is alerting consumers about “potentially life-threatening health problems” linked to Limbrel, a dietary supplement that is marketed to “manage the metabolic processes associated with osteoarthritis.”
The FDA is alerting consumers about “potentially life-threatening health problems” linked to Limbrel, a dietary supplement that is marketed to “manage the metabolic processes associated with osteoarthritis.” The company is not removing the product from the market. This product is marketed as a medical food, but the FDA’s investigation determined that it is an unapproved new drug. And the FDA does not have mandatory recall authority over drug products.

The FDA is reminding consumers “not to use Limbrel because of the risk of drug-induced liver injury, and a lung condition called hypersensitivity pneumonitis. Consumers taking this product should stop immediately and contact their health care provider. Health care providers who are aware that their patients are taking Limbrel should advise them to stop using it.” Limbrel is available in capsule form in two dosages: Limbrel250 and Limbrel500.

Public health officials are investigating a rise in reports of serious adverse events involving the product. Those problems include drug-induced liver injury and a lung condition called hypersensitivity pneumonitis. Those investigations began in early September.

As of November 21, 20170, there have been a total of 194 adverse event reports regarding Limbrel. In 30 of those cases, FDA medical experts found that the supplement was “likely associated with these adverse events.” If you are taking this product, discontinue it immediately and contact your health are provider.

Symptoms of drug-induced liver injury can include jaundice, nausea, fatigue, and gastrointestinal discomfort. Symptoms of hypersensitivity pneumonitis can vary. They may include fever, chills, headache, cough, chronic bronchitis, shortness of breath or trouble breathing, weight loss, and fatigue. If you experience any of these symptoms, contact your health care provider immediately.

The FDA first contacted Primus Pharmaceuticals about these reported adverse events on November 8, 2017, and requested information about Limbrel’s formula. the FDA is reviewing the formula, and is testing samples of the product.

If you have taken this product and have experienced the symptoms described, see your doctor. You can report any adverse events by contacting the FDA’s MedWatch Adverse Event Reporting Program.
 
 
[ News search ]  [ ]  [ Notify friends ]  [ Print ]  [ Close ]

 
 
0 in all [view all]  Related Comments

 
Hot Graphics
Hot News
Hot Topics
 
 
Powered by Global FoodMate
Message Center(0)